Alert archive / Alabama / Red Flag Warnings in 2023

Red Flag Warning 1, NWS Birmingham, AL

October 5, 202325 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Oct 5, 2023, 1:38 PM CDT for 25 counties in Alabama. It took effect at Oct 7, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2023, 1:38 PM CDT (18:38 UTC)
In effect from
Oct 7, 2023, 11:00 AM CDT
Expired
Oct 7, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 25 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS84 KBMX 051838
RFWBMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Birmingham AL
138 PM CDT Thu Oct 5 2023

...RED FLAG WARNING IN EFFECT ON SATURDAY FROM 11 AM TO 7 PM
ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA...

ALZ030>033-039>050-061200-
/O.NEW.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Sumter-Greene-Hale-Perry-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
138 PM CDT Thu Oct 5 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHERN 
THIRD OF CENTRAL ALABAMA...

The National Weather Service in Birmingham has issued a Red Flag
Warning for dry fuels and low relative humidity values, which is 
in effect from 11 AM to 7 PM CDT Saturday.

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 21 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
596 
WWUS84 KBMX 060905
RFWBMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Birmingham AL
405 AM CDT Fri Oct 6 2023

...RED FLAG WARNING IN EFFECT ON SATURDAY FROM 11 AM TO 7 PM
ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA...

ALZ035-036-062100-
/O.EXA.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Chilton-Coosa-
405 AM CDT Fri Oct 6 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS PORTIONS OF
SOUTH CENTRAL ALABAMA...

The National Weather Service in Birmingham has issued a Red Flag
Warning for dry fuels and low relative humidity values, which is 
in effect from 11 AM to 7 PM CDT Saturday.

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

* IMPACTS...The combination of a dry air mass and windy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALZ030>033-039>050-062100-
/O.CON.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Sumter-Greene-Hale-Perry-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
405 AM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS
THE SOUTHERN THIRD OF CENTRAL ALABAMA...

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
884 
WWUS84 KBMX 061951
RFWBMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Birmingham AL
251 PM CDT Fri Oct 6 2023

...RED FLAG WARNING IN EFFECT ON SATURDAY FROM 11 AM TO 7 PM
ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA...

ALZ039-040-042-044>050-071200-
/O.NEW.KBMX.FW.A.0001.231008T1600Z-231009T0000Z/
/O.CON.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Marengo-Dallas-Lowndes-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
251 PM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS
THE SOUTHERN THIRD OF CENTRAL ALABAMA...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS
THE SOUTHERN THIRD OF CENTRAL ALABAMA...

The National Weather Service in Birmingham has issued a Fire
Weather Watch for dry fuels and low relative humidity values, 
which is in effect from Sunday morning through Sunday evening.

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

* IMPACTS...The combination of a dry air mass and windy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ALZ030>033-035-036-041-043-071200-
/O.CON.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Sumter-Greene-Hale-Perry-Chilton-Coosa-Autauga-Elmore-
251 PM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS
THE SOUTHERN THIRD OF CENTRAL ALABAMA...

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
737 
WWUS84 KBMX 071000
RFWBMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Birmingham AL
500 AM CDT Sat Oct 7 2023

...RED FLAG WARNING IN EFFECT ON SATURDAY FROM 11 AM TO 7 PM
ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA...

ALZ022-023-025-027-034-037-038-072100-
/O.EXA.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Pickens-Tuscaloosa-Shelby-Talladega-Bibb-Tallapoosa-Chambers-
500 AM CDT Sat Oct 7 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR PORTIONS OF CENTRAL ALABAMA...

The National Weather Service in Birmingham has issued a Red Flag
Warning for dry fuels and low relative humidity values, which is 
in effect from 11 AM this morning to 7 PM CDT this evening.

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

* IMPACTS...The combination of a dry air mass and windy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALZ039-040-042-044>050-072100-
/O.CON.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
/O.CON.KBMX.FW.A.0001.231008T1600Z-231009T0000Z/
Marengo-Dallas-Lowndes-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
500 AM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR DRY FUELS AND LOW RELATIVE HUMIDITY
VALUES ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR DRY FUELS AND LOW RELATIVE HUMIDITY
VALUES ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA...

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 21 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

* IMPACTS...The combination of a dry air mass and windy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ALZ030>033-035-036-041-043-072100-
/O.CON.KBMX.FW.W.0001.231007T1600Z-231008T0000Z/
Sumter-Greene-Hale-Perry-Chilton-Coosa-Autauga-Elmore-
500 AM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR DRY FUELS AND LOW RELATIVE HUMIDITY
VALUES ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA...

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* IMPACTS...The combination of a dry air mass and breezy 
  conditions will result in critical fire weather conditions. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
094 
WWUS84 KBMX 071816
RFWBMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Birmingham AL
116 PM CDT Sat Oct 7 2023

...RED FLAG WARNING IN EFFECT UNTIL 7 PM ACROSS PORTIONS OF SOUTH
CENTRAL ALABAMA AND ONCE AGAIN ON SUNDAY...

...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
FOR FAR SOUTHERN COUNTIES IN CENTRAL ALABAMA FROM 11AM TO 7PM ON
SUNDAY...

ALZ039-040-042-044>050-081200-
/O.UPG.KBMX.FW.A.0001.231008T1600Z-231009T0000Z/
/O.NEW.KBMX.FW.W.0002.231008T1600Z-231009T0000Z/
/O.CON.KBMX.FW.W.0001.000000T0000Z-231008T0000Z/
Marengo-Dallas-Lowndes-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
116 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHERN
THIRD OF CENTRAL ALABAMA...
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY 
FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS FAR SOUTHERN
COUNTIES OF CENTRAL ALABAMA...

The National Weather Service in Birmingham has issued a Red Flag
Warning for dry fuels and low relative humidity values, which is 
in effect from 11 AM to 7 PM CDT Sunday. The Fire Weather Watch is
no longer in effect.

* WINDS...North 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry air mass and breezy
  conditions will result in critical fire weather conditions.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALZ022-023-025-027-030>038-041-043-080000-
/O.CON.KBMX.FW.W.0001.000000T0000Z-231008T0000Z/
Pickens-Tuscaloosa-Shelby-Talladega-Sumter-Greene-Hale-Perry-Bibb-
Chilton-Coosa-Tallapoosa-Chambers-Autauga-Elmore-
116 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR DRY FUELS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHERN
THIRD OF CENTRAL ALABAMA...

* WINDS...North around 10 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* IMPACTS...The combination of a dry air mass and windy conditions 
  will result in critical fire weather conditions. Outdoor burning
  is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 12:34 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 5, 12:34 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1234 PM CDT Thu Oct 5 2023

...New SHORT TERM, AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 1223 PM CDT THU OCT 5 2023

We're watching a light band of rainfall moving slowly eastward in
Mississippi, associated with a pre-frontal trough as we approach
the midday hour. The rain isn't making much progress to the east
as it encounters a large amount of dry air aloft from 800mb to
500mb which was measured on this morning's 12z KBMX sounding. As
a result, rain chances will remain confined to the far west and
northwest as we go through the late afternoon and early evening
hours. Unfortunately in terms of drought relief we won't get much
help with this system, as overall rain amounts will remain very
light. We simply don't have enough moisture return from the Gulf
due to the positively-tilted nature of the trough axis that will
move across the region tonight and on Friday. Still, light to
perhaps moderate rain showers are still expected to move across
Central Alabama overnight tonight through the day on Friday. Due
to the scattered nature of the rainfall, not everyone will receive
measurable rainfall. At this time we're not expecting much in the
way of storms with limited surface instability and lack of upper
level forcing through the day on Friday. I've therefore not
included any mention of thunder during the short-term forecast on
this update. The cold front will move into our northwestern
counties as early as Friday afternoon, sending much cooler and
drier air southeastward during the evening hours.

56/GDG

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 329 AM CDT THU OCT 5 2023

A post-frontal air mass will be in place over the weekend,
characterized by high temperatures in the upper 60s (in the
typically cooler locations) to lower 70s, low temperatures in the
40s, and a northwesterly breeze.

Through the rest of the forecast period/Wednesday, temperatures will
moderate as low-level return flow takes shape. Fair weather is
expected to persist given the synoptic setup.

The next opportunity for rain, based on recent trends, comes just
beyond the current 7-day forecast/during the end of the work week.
Global models (deterministic and their ensembles) have been
suggesting a low pressure feature being steered from the eastern
Pacific/Mexico to the Gulf of Mexico due, in part, by ridging over
the Caribbean and an advancing U.S. Pacific Coast trough. Guidance
develops two areas of rain/storms over the Gulf along a surface
boundary and over the Plains in association with the trough. I'm
trying to find some more raindrops for us, but this potential setup
is far out in time. So, no guarantees for meaningful rainfall but
it's something to watch over the coming days given the signals for
something to be in the region.

89^GSatterwhite

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT THU OCT 5 2023

VFR conditions are expected through much of the upcoming forecast
period. Scattered light rain showers will move across the area
overnight tonight through the mid-morning hours on Friday. Showers
should remain scattered enough to only include with PROB30 groups
at this time, as opposed to prevailing. Best chance of any lower
ceilings will be at TCL during the morning hours on Friday, while
all other sites are expected to remain VFR at this time.
Prevailing surface winds will be from the southeast this afternoon
around 10 knots with a few gusts up to 15 knots possible. Calm or
variable winds are expected overnight followed by northwesterly
winds following the passage of a cold front after 18z Friday.

56/GDG

&&

.FIRE WEATHER...

RH values will trend upward today and Friday as a front moves
through the region. Light shower activity is forecast Thursday
afternoon through Friday, with up to 0.50 inch of rain. Although,
some locations, especially in the east, could see less than one
tenth of an inch. A much drier air mass moved into the area Friday
night and Saturday. Afternoon RH values could drop into the 20 to
35 percent range with the lowest values across southern areas.
20ft winds will be from the northwest to north at 10 to 15 mph.
We will need to closely watch the potential for Red Flag
conditions on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     64  79  50  67 /  30  30  10   0
Anniston    65  79  52  69 /  20  30  20   0
Birmingham  67  79  53  68 /  40  30  10   0
Tuscaloosa  67  81  53  71 /  40  30  10   0
Calera      67  80  54  70 /  30  30  10   0
Auburn      66  81  57  71 /  10  30  20   0
Montgomery  68  84  58  74 /  20  30  20   0
Troy        68  85  59  74 /  10  30  20   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...56/GDG
LONG TERM....89^GSatterwhite
AVIATION...56/GDG
Hazardous weather outlook, Oct 5, 4:06 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
406 AM CDT Thu Oct 5 2023

ALZ011>015-017>050-061215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
406 AM CDT Thu Oct 5 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

Nearby

Red Flag Warnings in Alabama, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.